| Model Number |
SA60AT |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/13/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A facility representative reported that during surgery, they noticed that lens was defective and removed.There was patient contact.Additional information has been requested and received stating that when lens was placed in eye, defect was noted in the middle of lens.Lens irrigated but defect remained.Defect would have affected patients vision, so lens was removed and new lens implanted.Procedure completed on the same day.No patient harm.
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a non-qualified cartridge and viscoelastic.The handpiece indicated is qualified for use with this lens, with the use of qualified lens/cartridge combinations.The root cause is most likely related to a failure to follow the ifu (instructions for use).The account used an unqualified lens/cartridge/viscoelastic combination.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.No further information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).